Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2016, 7:40 PM CDT for Jack County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 7:40 PM CDT (00:40 UTC)
- Expired
- May 11, 2016, 8:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
875
WUUS54 KFWD 120040
SVRFWD
TXC237-120145-
/O.NEW.KFWD.SV.W.0207.160512T0040Z-160512T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACK COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRYSON...OR 12
MILES SOUTHWEST OF JACKSBORO...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
JACK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3336 9842 3336 9792 3300 9792 3301 9843
TIME...MOT...LOC 0040Z 269DEG 8KT 3313 9833
HAIL...1.00IN
WIND...60MPH
$$
303 follow-up statements
815
WWUS54 KFWD 120051
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT WED MAY 11 2016
TXC237-120145-
/O.CON.KFWD.SV.W.0207.000000T0000Z-160512T0145Z/
JACK TX-
751 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR JACK COUNTY...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRYSON...OR 12
MILES EAST OF GRAHAM...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO AND BRYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3336 9842 3336 9792 3300 9792 3301 9843
TIME...MOT...LOC 0050Z 262DEG 13KT 3307 9836
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
30182
WWUS54 KFWD 120120
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT WED MAY 11 2016
TXC237-120145-
/O.CON.KFWD.SV.W.0207.000000T0000Z-160512T0145Z/
JACK TX-
820 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN JACK COUNTY...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
GRAFORD...OR 10 MILES SOUTH OF JACKSBORO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3310 9843 3336 9808 3336 9792 3300 9792
3301 9843
TIME...MOT...LOC 0120Z 266DEG 17KT 3308 9819
HAIL...1.00IN
WIND...60MPH
$$
30415
WWUS54 KFWD 120142
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT WED MAY 11 2016
TXC237-120151-
/O.EXP.KFWD.SV.W.0207.000000T0000Z-160512T0145Z/
JACK TX-
842 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACK COUNTY WILL
EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3310 9843 3336 9808 3336 9792 3300 9792
3301 9843
TIME...MOT...LOC 0139Z 269DEG 8KT 3308 9819
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:34 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 11, 6:34 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 634 PM CDT WED MAY 11 2016 .AVIATION... Surface winds have backed in advance of a small convective complex currently located just west of the area. These storms developed in the vicinity of a triple-point between the cold front and dryline over west texas and a quasi-stationary boundary stretching northeastward across the Red River into Central OK. The easterly shift in the surface wind component would suggest that warm moist air will continue to feed the convection as it works its way east along the boundary. Extrapolating the movement would bring storms near the DFW area around 03Z. We will begin VCTS at this time in the Metroplex with a 2-hour tempo for ts from 04-06Z. If we get additional development ahead of the complex...we will adjust the exact timing of thunder as needed. Hi-res guidance indicates that we will see storms weakening as they approach the Waco area...but we will still indicate a few hours of VCTS at KACT. The front will begin to surge south overnight as an upper trough translates across the Southern Plains. Additional showers and storms are expected in the vicinity of the front during the morning hours. Light north winds and vfr conditions are then expected Thursday afternoon. 30 && .PREV DISCUSSION... /ISSUED 316 PM CDT WED MAY 11 2016/ A cold front was just entering into the extreme northwest zones at mid afternoon with the dryline extending from the cold front across the South Plains and Permian Basin. These features show up quite well in the afternoon visible satellite image. The cold front had nearly stalled due to vigorous mixing along the leading edge but should resume a southeastward movement later this evening and overnight. The atmosphere continues to recover from overnight convection and instability is on the increase. The latest analysis shows that a cap still exists across North and Central Texas but this should continue to weaken through late afternoon/early evening. We expect storms to develop along the dryline and cold front by late afternoon. These storms will move east through the evening and should affect locations generally north of the Interstate 20 corridor. Large hail and damaging winds will accompany the stronger storms. As the storms move east off of the cold front this evening they should weaken a bit once they move into slightly less unstable air. Once the cold front begins to accelerate southeast late this evening/overnight it will provide additional focus for thunderstorm development with the possibility of some severe storms. The front will move through much of the region on Thursday and should stall somewhere over Central Texas. As a result...thunderstorm chances will decrease from north to south through the day Thursday. However...scattered showers and storms will remain in the forecast across the southern zones Thursday night due to the proximity of the cold front. Friday and Friday night will be rain-free due to limited moisture and subsidence aloft. There is a low chance that a nocturnal MCS could develop across the High Plains Friday night and impact the western zones Saturday morning. The remainder of the weekend through early next week will remain unsettled due to progressive westerly flow aloft. This upper flow coupled with abundant low level moisture will yield multiple opportunities for showers and thunderstorms through Wednesday of next week. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 79 64 84 65 / 70 50 10 10 5 Waco 69 82 64 84 65 / 40 50 20 10 5 Paris 67 78 60 80 61 / 60 50 10 10 0 Denton 66 77 60 82 62 / 70 40 10 10 5 McKinney 67 79 61 81 62 / 70 40 10 10 5 Dallas 69 80 65 84 65 / 70 50 10 10 0 Terrell 69 81 63 82 63 / 60 50 10 10 0 Corsicana 68 81 65 84 65 / 40 50 20 10 5 Temple 68 82 66 84 65 / 30 40 30 10 5 Mineral Wells 66 78 61 83 63 / 70 40 10 10 5 && .FWD Watches/Warnings/Advisories... None. && 30/58
Hazardous weather outlook, May 11, 3:54 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT WED MAY 11 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS ALL OF NORTH AND CENTRAL TEXAS WITH THE BEST CHANCES NORTH OF INTERSTATE 20. A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT AND PROVIDE THE FOCUS NECESSARY FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. SOME SEVERE STORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION ON THURSDAY AS A FRONT MOVES ACROSS NORTH AND CENTRAL TEXAS. SOME OF THESE STORMS COULD BE SEVERE WITH A THREAT FOR HAIL AND STRONG WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. THE STORMS ARE EXPECTED TO END FROM NORTH TO SOUTH DURING THE DAY. THUNDERSTORM CHANCES RETURN TO THE REGION SATURDAY AND INCREASE SUNDAY AND MONDAY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON TUESDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. LIMITED ACTIVATION MAY ALSO BE REQUESTED SOUTH OF INTERSTATE 20 OVERNIGHT.
In the hours before
Special weather statement, May 11, 6:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT WED MAY 11 2016
TXZ100-115-116-120000-
PALO PINTO TX-STEPHENS TX-YOUNG TX-
633 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...EAST CENTRAL
STEPHENS AND PALO PINTO COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
POSSUM KINGDOM STATE PARK...OR 20 MILES EAST OF BRECKENRIDGE...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD...GORDON...POSSUM KINGDOM STATE PARK...STRAWN AND
MINGUS.
LAT...LON 3305 9852 3299 9843 3301 9843 3300 9805
3251 9807 3252 9858 3271 9857 3278 9869
TIME...MOT...LOC 2332Z 216DEG 8KT 3279 9856
30Special weather statement, May 11, 7:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT WED MAY 11 2016
TXZ100>102-116-120130-
PALO PINTO TX-WISE TX-JACK TX-YOUNG TX-
736 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...NORTHWESTERN WISE...PALO
PINTO AND JACK COUNTIES UNTIL 830 PM CDT...
AT 736 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR JACKSBORO TO 6 MILES WEST OF POSSUM
KINGDOM STATE PARK. MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAHAM...JACKSBORO...OLNEY...ALVORD...CHICO...GRAFORD...
BRYSON...GORDON...POSSUM KINGDOM STATE PARK...NEWPORT...STRAWN...NEWCASTLE
AND MINGUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3340 9895 3340 9842 3347 9842 3347 9798
3344 9798 3343 9792 3331 9792 3340 9763
3320 9792 3300 9792 3300 9805 3251 9807
3252 9857 3295 9858 3296 9895
TIME...MOT...LOC 0036Z 252DEG 32KT 3320 9823 3290 9866
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 55 min |
| May 11, 7:36 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Young | 54 min |
| May 11, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 67 min |
| May 11, 8:31 PM CDT | Special Weather Statement | FWD | Young | 29 min |
| May 11, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 62 min |
| May 11, 9:01 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| May 11, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 68 min |
| May 11, 9:15 PM CDT | Special Weather Statement | FWD | Montague | 45 min |
| May 11, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 63 min |
| May 11, 9:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| May 11, 10:39 PM CDT | Special Weather Statement | FWD | Dallas, Denton, Tarrant | 66 min |
| May 11, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 26 min |
| May 11, 11:02 PM CDT | Special Weather Statement | FWD | Johnson | 28 min |
| May 11, 11:26 PM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| May 11, 11:33 PM CDT | Special Weather Statement | FWD | Erath | 57 min |
| May 11, 11:41 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Ellis, Hill, Kaufman, Rockwall | 64 min |
| May 12, 12:23 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 52 min |
| May 12, 12:37 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 53 min |
| May 12, 12:42 AM CDT | Special Weather Statement | FWD | Hamilton | 63 min |
| May 12, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 54 min |
| May 12, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 12, 2:13 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| May 12, 2:50 AM CDT | Special Weather Statement | FWD | Erath | 55 min |
| May 12, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 51 min |
| May 12, 3:42 AM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| May 12, 3:46 AM CDT | Special Weather Statement | FWD | Comanche | 29 min |
| May 12, 4:11 AM CDT | Special Weather Statement | FWD | Tarrant | 49 min |
| May 12, 6:00 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.